MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIP PAC DISPOSABLE; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. HIP PAC DISPOSABLE; ACCESSORIES,ARTHROSCOPIC
Model Number 7209874
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an arthroscopy using a disposable hip pac kit, one of the guide wire was placed over the cannula, after that the guide wire broke while the obrturator was being advanced so it was used another new guide wire from the same hip kit and it also broke.All the broken wires were successfully removed using tweezers.The procedure was completed using a back-up device.A delay greater than 30 minutes was reported.No other complications were reported.
 
Additional Manufacturer Narrative
The reported guidewires (2) from a disposable hip pac, used in treatment, have not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the guidewires broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force placed on the guidewires during use.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
HIP PAC DISPOSABLE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10311999
Report Number1219602-2020-01122
Device Sequence Number19738815
Product Code NBH
UDI-Device Identifier03596010529596
UDI-Public03596010529596
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number7209874
Device Catalogue Number7209874
Device Lot Number2042702
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR